• stomach issues

    Asked by c25862 on Tuesday, May 28, 2013

    stomach issues

    hi everyone. i have an issue i need help with. whenever i go get chemo im infused with two different steriods. i feel fine after that for the next 2 days and then my stomach feels uncomfortable bloated. i dont have sharp pain but it does hurt. does anyone know what would cause this or what i should do? thank you

    9 Answers from the Community

    9 answers
    • Ydnar2xer's Avatar

      You might want to talk to your onc about this. Maybe there are other steroids to use that wouldn't cause this problem. I DO know that when I complained about being AWAKE for 2 days after getting my infusions w/steroids, my onc cut my dosage in half, so I imagine there are other options to explore that might help you.

      over 3 years ago
    • itsjustme736's Avatar

      Talk to your Dr. to see if you can take and over the counter pill for acid reflux. You can take 1 every morning. Try eating Grit, eggs and drinking orange juice in small amount

      over 3 years ago
    • KimmieJo's Avatar

      I too am currently doing chemo for ovarian cancer recurrance. When I started chemo for the second time I had stomach issues. My doctor had me start taking an over the counter probiotic every morning and it has helped me tremendously. I would consult your doctor before starting anything though even if it is just over the counter medication.

      over 3 years ago
    • WendyLew's Avatar

      Yes, I had the stomach issues also, (but sometimes experienced stomach pain too... and lots of gas! My Dr said to take OTC gas relief, and I also had bouts with constipation.) I understood that this is from the chemo? I used Pepcid and other stomach soothers like Tums. It also seemed good to much on crackers or something so my stomach was not empty.

      over 3 years ago
    • christinematth's Avatar

      Are you getting your chemo through an intraperitoneal (IP) port? That's how I get mine, and have some abdominal bloating/soreness, which my oncologist says is common. I also takes steroids, which I'm not sure contributes to that. I will ask him about that.

      over 3 years ago
    • c25862's Avatar

      Hi christinematth no I don't have a port. I was going to but decided not to do it.

      over 3 years ago
    • glam's Avatar

      I also have some stomach aches at the same day and the next two or three days every time I go to chemo section.....For that my doctor gave me some pills that I have to take two or three times a day before meals depending on the level of ache and it works pretty well so please talk with your doctor so he can review your case and see if some similar solution could help you too. Good luck and God bless you

      over 3 years ago
    • SueRae1's Avatar

      This is not unusual steroids can cause all sorts of bloating and stomach issues, not matter how it is administered. As others have mentioned speak to oncology team. I found that Gavascon helped me a lot with the bloating and constipation.

      I do not know how many more infusions you have, but I found that after two months of treatment, my arms were black and blue, my veins rolling, and inserting the needle painful, getting a port was one of the best decisions i ever made, I only wish I had done it earlier.

      over 3 years ago
    • c25862's Avatar

      thank you all for your answers. i will talk to my dr and will try some of the things you have suggested :)

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.